MAUDE Adverse Event Report: ETHICON INC. VCL CT VIO 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT VIO 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J452H
Medical Device Problem Codes Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please clarify the event "sutures pulled out after procedure": cat presented with incisions that dehisced after a spay.One cat had to be taken to emergency care because its intestines were falling out of the opening.The suture ruptured and untied.Did the sutures rupture? yes.Did the suture knots untie? yes.Were there suture absorption issues? yes during our laboratory analysis.
 
Event or Problem Description
It was reported that a feline underwent a surgical procedure on 03/14/2018 and suture was used.Following the procedure, the ¿sutures pulled out¿.It was unknown how long after the procedure this occurred.Additional information was requested for clarification.
 
Additional Manufacturer Narrative
Investigation summary
=
>representative samples were returned for analysis.The representative samples were examined for visual defects.The packets were opened and during the visual inspection, the sutures were correctly placed on the winding former and the sutures were dispensed without problems and examined along of the strands and no defects or damaged were observed, the sutures did not present with defects.A functional test was performed and tensile force was above the minimum requirements.Per the condition of the representative sample, no defects were observed on the packet or the suture and the tested samples met the finished goods requirements.

Brand Name
VCL CT VIO 27IN 3-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7511569
Report Number2210968-2018-72780
Device Sequence Number13897131
Product Code GAM
UDI-Device Identifier10705031040014
UDI-Public10705031040014
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberJ452H
Device Lot NumberLK8551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1